Alert archive / South Carolina / Flash Flood Warnings in 2005

Flash Flood Warning 21, NWS Charleston, SC

October 5, 2005Beaufort County, South Carolina

NWS Charleston, SC issued this flash flood warning at Oct 5, 2005, 5:04 PM EDT for Beaufort County, South Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 5, 2005, 5:04 PM EDT (21:04 UTC)
Expired
Oct 5, 2005, 9:00 PM EDT
In force
4 hr
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Beaufort County, SC

The radar

The Charleston,SC radar (KCLX), 64 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2005-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1094 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2005-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1094 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KCHS 052107
FFWCHS
SCC013-060100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
504 PM EDT WED OCT 5 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA

* UNTIL 900 PM EDT

* AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN DEVELOPING OVER HILTON HEAD AND EXTENDING EAST
  INTO THE ATLANTIC. RADAR ESTIMATES BETWEEN 2 AND 4 INCHES OF RAIN
  HAS FALLEN ACROSS MUCH OF THE CENTRAL AND SOUTHERN PORTIONS OF
  THE COUNTY SINCE THIS MORNING. WITH ADDITIONAL HEAVY RAIN LIKELY   
  TO DROP ANOTHER 2 TO 4 INCHES OF RAIN DURING THE NEXT SEVERAL 
  HOURS...THE RISK FOR FLASH FLOODING WILL BE HIGH WITH EXTENSIVE 
  URBAN FLOODING POSSIBLE THROUGHOUT HILTON HEAD. AT 5 PM...
  BEAUFORT COUNTY EMERGENCY MANAGEMENT REPORTED FLASH FLOODING WAS
  BEGINNING TO DEVELOP IN HILTON HEAD.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  HILTON HEAD...BLUFFTON...DAUFUSKIE ISLAND...

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF
ROADWAYS...SMALL CREEKS AND STREAMS...LOW-LYING AREAS AND DITCHES.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3203 8059 3227 8056 3234 8078 3211 8096

$$
2 follow-up statements
000 
WGUS72 KCHS 052227
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
625 PM EDT WED OCT 5 2005

SCC013-060100-
BEAUFORT-
625 PM EDT WED OCT 5 2005

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
BEAUFORT COUNTY...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE BANDS OF HEAVY RAIN ASSOCIATED WITH TROPICAL STORM TAMMY
MOVING WEST ACROSS MUCH OF BEAUFORT COUNTY. RAINFALL AMOUNTS OF 2 TO 4
INCHES HAVE FALLEN ACROSS MUCH OF THE COUNTY...PARTICULARLY ALONG THE
COAST FROM DAUFUSKIE ISLAND NORTH TO HILTON HEAD AND HUNTING ISLAND.
THE RISK FOR SIGNIFICANT FLOODING REMAINS HIGH AS AN ADDITIONAL 2 TO 3
INCHES OF RAIN IS POSSIBLE ACROSS THE COUNTY THROUGH 9 PM. IN ADDITION
TO FLOODING...GUSTY WINDS IN EXCESS OF 40 MPH MAY PRODUCE ADDITIONAL 
TREE AND POWERLINE DAMAGE.

FLASH FLOODING IS EXPECTED IN AND AROUND...FOLLY FIELD...FOREST
BEACH...FRIPP ISLAND...HILTON HEAD...HUNTING ISLAND...DAUFUSKIE
ISLAND...BEAUFORT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY
FOR HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3203 8059 3235 8039 3244 8054 3211 8096

$$
000 
WGUS72 KCHS 060005
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
804 PM EDT WED OCT 5 2005

SCC013-060100-
BEAUFORT-
804 PM EDT WED OCT 5 2005

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
BEAUFORT COUNTY...

AT 804 PM EDT...RADAR CONTINUED TO INDICATE BANDS OF MODERATE TO 
OCCASIONALLY HEAVY RAIN MOVING WEST ACROSS MUCH OF BEAUFORT COUNTY 
IN ASSOCIATION WITH TROPICAL STORM TAMMY. WHILE THE HEAVIEST RAINS 
HAVE CURRENTLY PUSHED OUT OF THE COUNTY...RADAR ESTIMATES BETWEEN 3 
AND 6 INCHES OF RAIN HAS FALLEN OVER THE AREA SINCE LATE MORNING. 
ANY ADDITIONAL HEAVY RAINFALL WILL PRODUCE RUN OFF AND FLASH 
FLOODING. IN ADDITION TO HEAVY RAIN...WIND GUSTS IN EXCESS OF 50 MPH 
WILL CONTINUE. NUMEROUS REPORTS OF TREE AND POWERLINE DAMAGE HAVE 
BEEN REPORTED TO THE NATIONAL WEATHER SERVICE THIS EVENING...MAINLY 
IN THE HILTON HEAD AREA. ADDITIONAL WIND DAMAGE IS LIKELY.

FLASH FLOODING IS EXPECTED IN AND AROUND...FOLLY FIELD...FOREST 
BEACH...FRIPP ISLAND...HILTON HEAD ISLAND...HUNTING ISLAND... 
DAUFUSKIE ISLAND AND HILTON HEAD.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT
QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN
AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3203 8059 3235 8039 3244 8054 3211 8096

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 3:19 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Oct 5, 3:19 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
319 PM EDT WED OCT 5 2005

...SOME PRODUCTS WILL BE DELAYED THIS AFTERNOON TO INCLUDE LATE
INFORMATION FROM THE NATIONAL HURRICANE CENTER ON TROPICAL STORM
TAMMY...

.SHORT TERM /TONIGHT THROUGH SATURDAY/...TROPICAL STORM TAMMY MOVING
SLOWLY NORTH JUST OFF THE FLORIDA EAST COAST. ABUNDANT TROPICAL
MOISTURE CONTINUES TO PUSH ASHORE ACROSS SOUTHEAST GEORGIA AND
EASTERN SOUTH CAROLINA. HEAVY RAIN AND WIND GUSTS TO 45 MPH HAVE
ALREADY OCCURRED ACROSS COASTAL AREAS OF CWFA.

REGARDLESS OF EXACT TRACK OF TAMMY...EXPECT FEEDER BANDS TO CONTINUE
PUSHING ASHORE TONIGHT WITH HEAVY RAINFALL AND TROPICAL STORM WIND
GUSTS ALONG THE COAST. FLOODING IS POSSIBLE WITH A STORM TOTAL OF 3
TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS EXPECTED.

THE PERSISTENT ONSHORE FLOW WILL LEAD TO TIDES RUNNING 1 TO 2 FEET
ABOVE EXPECTED VALUES THIS EVENING. TIDE GAUGE READINGS SHOULD
APPROACH BUT FALL JUST SHORT OF SHALLOW COASTAL FLOODING.
HOWEVER...THE RIP CURRENT RISK WILL REMAIN HIGH AND MODERATE TO
SEVERE BEACH EROSION IS EXPECTED...ESPECIALLY AROUND HIGH TIDE THIS
EVENING.

THE EFFECTS OF TAMMY MAY LINGER INTO EARLY THURSDAY AND EXPECT A
BREAK THEN. HOWEVER...MODELS INSIST ON BRINGING ADDITIONAL WAVES OF
MOISTURE AND LIFT NORTHWARD FROM THE TROPICS AND ACROSS THE
SOUTHEASTERN STATE. WILL KEEP POPS ON THE HIGH SIDE THROUGH SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...A COLD FRONT AND MID
LEVEL SUPPORT FROM THE WEST WILL CONTINUE THE RAIN CHANCES THROUGH
THE WEEKEND BUT AMOUNTS SHOULD BE LIGHTER. WILL CONTINUE DRY
FORECAST EARLY NEXT WEEK BUT CONFIDENCE IS LOW WITH A LARGE MODEL
SPREAD IN SOLUTIONS.

&&

.MARINE...A STRONG ONSHORE FLOW ASSOCIATED WITH TAMMY AND A BROAD
INVERTED TROUGH WILL KEEP ROUGH MARINE CONDITIONS IN THE FCST
THROUGH TONIGHT. SUSTAINED WINDS THUS FAR HAVE BEEN IN THE 25-35 KT
RANGE WITH NUMEROUS GUSTS OVER TROPICAL STORM FORCE. THESE SHOULD
PUSH A BIT FARTHER NORTH TONIGHT BUT MOSTLY JUST MAINTAIN SIMILAR
SPEEDS AS TAMMY MOVES INLAND NEAR THE FL/GA LINE. DO NOT EXPECT SEAS
TO INCREASE TOO MUCH FROM THEIR CURRENT VALUES OF 9-13 FT. FULLY
DEVELOPED SEAS WITH A 30 KT SUSTAINED WIND FOR 24 HRS IS 15 FT...AND
DO NOT EXPECT THESE WINDS TO LAST LONGER THAN THAT EXCEPT PERHAPS
OVER THE SRN GA WATERS.

AFTER TAMMY DEPARTS THE PICTURE WILL HAVE CONTINUED SOUTHERLY FLOW
IN ADVANCE OF APPROACHING COLD FRONT. NONE OF THE MODELS HAVE A
HANDLE ON THE INITIAL CONDITIONS NOR THE INTERACTION OF THE FRONT
AND THE TROPICAL MOISTURE. SO THERE IS NOT MUCH TO WORK WITH FOR THE
MARINE CONDITIONS BEYOND 24 HRS. EXPECT SEAS TO CONTINUE TO BE HIGH
THROUGH AT LEAST FRIDAY AFTERNOON DUE TO DECENT SLY FETCH AND LONG
DURATION SCA WINDS. A FEW MODELS DEVELOP ANOTHER TROPICAL SYSTEM
NEAR THE YUCATAN AND BRING IT UP THE COAST FRI/SAT. THIS WOULD ONLY
COMPOUND THE WIND/SEAS EARLY IN THE PERIOD. SHOULD HAVE A FROPA LATE
SATURDAY...WHICH WILL AT LEAST BRING AN OFFSHORE FLOW WITH
DECREASING WINDS AND SEAS TO BEGIN NEXT WEEK.

&&

.AVIATION...FIRST ROUND OF HVY RAIN HAS NOW MOVED THROUGH THE
TERMINALS. CIGS IN THE MVFR CATEGORY ARE EXPECTED FOR MUCH OF THE
TAF PERIOD WITH IFR AT TIMES ESP DURING CONVECTIVE BANDS. WINDS WILL
REMAIN GUSTY THIS AFTERNOON AND EVENING...THEN BECOME MORE STEADY IN
THE 10-20 KT RANGE OVERNIGHT. XPCT RAIN TO BE STEADY THROUGH TONIGHT
THEN SLIGHTLY LESS COVERAGE THU MORNING. BURSTS OF HEAVIER ACTIVITY
WILL LIKELY REDUCE VSBYS TO LESS THAN 2SM. HAVE TRIED TO PROG THESE
BURSTS BUT SHORT-TERM AMENDMENTS ARE GOING TO BE REQD WHEN CERTAINTY
INCREASES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TROPICAL STORM WARNING ALTAMAHA RIVER TO SAVANNAH RIVER.
     FLOOD WATCH ALL ZONES.
SC...TROPICAL STORM WARNING SAVANNAH RIVER TO S SANTEE RIVER.
     FLOOD WATCH ALL ZONES.
MARINE...TROPICAL STORM WARNING AMZ330-350-352-354-374.

&&

SCW/JRL
Hazardous weather outlook, Oct 5, 8:46 AM EDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
846 AM EDT WED OCT 5 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-061000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
846 AM EDT WED OCT 5 2005

UPDATED TO INCLUDE INFO ON T.S. TAMMY

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.T.S. TAMMY...TROPICAL STORM FORCE WIND GUSTS ARE EXPECTED TO
OVERSPREAD THE COASTAL WATERS THIS AFTERNOON INTO TONIGHT. A FEW
GUSTS TO TROPICAL STORM FORCE ARE POSSIBLE OVER COASTAL LAND
AREAS...MAINLY IN THUNDERSTORMS. ADDITIONALLY...HIGH SURF CONDITIONS
AND AN ENHANCED RIP CURRENT RISK EXIST. FOR INFORMATION ON ALL
HAZARDS ASSOCIATED WITH TAMMY...REFER TO THE LATEST HURRICANE LOCAL
STATEMENT.

.HEAVY RAINFALL...A FLOOD WATCH HAS BEEN ISSUED FOR ALL OF
SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA THROUGH TONIGHT.
ABUNDANT TROPICAL MOISTURE WITH T.S. TAMMY WILL SURGE ONSHORE. HEAVY
RAINFALL IS LIKELY CLOSER TO THE COAST AND THIS COMBINED WITH TIDES
RUNNING AT LEAST A FOOT HIGHER THAN PREDICTED WILL LEAD TO AN
ENHANCED THREAT OF FLOODING. REFER TO THE FLOOD WATCH MESSAGE AND
LATER STATEMENTS FOR UPDATES ON THIS POTENTIALLY SERIOUS WEATHER
SITUATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
.T.S. TAMMY...TAMMY IS EXPECTED TO BE AFFECTING THE AREA THURSDAY.
REFER TO THE LATEST HURRICANE LOCAL STATEMENT FOR THE LATEST
INFORMATION ON TAMMY.

.HEAVY RAINFALL...THE FLOOD WATCH WILL REMAIN IN EFFECT THROUGH
THURSDAY AFTERNOON AND MAY NEED TO BE EXTENDED INTO FRIDAY. AS MUCH
AS 3 TO 5 INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED.
THESE RAINS ALONG THE COAST WILL RESULT IN FLOODING PROBLEMS...
ESPECIALLY IF HEAVY RAIN FALLS NEAR THE TIMES OF HIGH TIDE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND/OR TONIGHT IF
FLOODING BECOMES AN ISSUE.

24/JRL

In the hours before

Special weather statement, Oct 5, 1:32 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
132 PM EDT WED OCT 5 2005

SCZ043-049-051800-
COASTAL COLLETON-INLAND COLLETON-
132 PM EDT WED OCT 5 2005

...FEEDER BAND WITH STRONG WINDS MOVING ACROSS COLLETON COUNTY...

AT 132 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEEDER BAND ASSOCIATED WITH TROPICAL STORM TAMMY EXTENDING FROM 3
MILES SOUTH OF WIGGINS TO 3 MILES EAST OF CANADY LANDING...MOVING
WEST AT 35 MPH. THIS BAND WILL AFFECT AREAS IN AND AROUND
WALTERBORO...WIGGINS...JACKSONBORO...FENWICK...ASHEPOO AND NEYLES
THROUGH 2 PM.

GUSTY WINDS OF 40 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Oct 5, 2:02 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
202 PM EDT WED OCT 5 2005

SCZ042-051845-
HAMPTON-
202 PM EDT WED OCT 5 2005

...FEEDER BAND WITH STRONG WINDS APPROACHING HAMPTON COUNTY...

AT 202 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEEDER BAND ASSOCIATED WITH TROPICAL STORM TAMMY EXTENDING FROM 8
MILES NORTHEAST OF RIDGELAND TO 2 MILES SOUTHWEST OF WALTERBORO...
MOVING WEST AT 45 MPH. THIS BAND WILL AFFECT LOCATIONS IN AND AROUND
YEMASSEE...EARLY BRANCH...CUMMINGS...HAMPTON...ESTILL AND MILEY
THROUGH 245 PM.

GUSTY WINDS UP TO 45 MPH CAN BE EXPECTED. IN ADDITION...HEAVY
RAINFALL MAY PRODUCE MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS.
Local storm report, Oct 5, 3:04 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT WED OCT 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TROPICAL STORM   TYBEE ISLAND            32.00N 80.85W
10/05/2005                   CHATHAM            GA   EMERGENCY MNGR

            LOSS OF 20-30 FT OF BEACH NEAR 2ND STREET. 2-3 FT DROP
            WHERE EROSION BEGINS.

&&
Local storm report, Oct 5, 3:43 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT WED OCT 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TROPICAL STORM   BEAUFORT                32.43N 80.67W
10/05/2005                   BEAUFORT           SC   NEWSPAPER

            TREE LIMB FELL ON POWERLINE AND CAUSED A HOUSE FIRE IN

            THE CITY OF BEAUFORT. HOUSE WAS NOT OCCUPIED AT THE TIME.

&&
Special weather statement, Oct 5, 4:23 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
423 PM EDT WED OCT 5 2005

GAZ116>119-SCZ047-048-051-052100-
BEAUFORT-COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-INLAND
BRYAN-INLAND CHATHAM-INLAND JASPER-
423 PM EDT WED OCT 5 2005

...FEEDER BAND WITH STRONG WINDS MOVING ACROSS CHATHAM...BRYAN...
BEAUFORT AND JASPER COUNTIES...

AT 423 PM...RADAR INDICATED A STRONG FEEDER BAND  WITH WIND GUSTS IN
EXCESS OF 50 MPH EXTENDING FROM HUNTING ISLAND SOUTH THROUGH TYBEE
ISLAND TO OSSABAW SOUND. WINDS GUSTS IN EXCESS OF 50 MPH AND VERY
HEAVY RAIN WILL ACCOMPANY THIS BAND AS IT MOVES WEST AT 35 MPH.
BETWEEN 4 PM AND 415 PM...A 46 MPH WIND GUST WAS REPORTED AT THE
TYBEE ISLAND LIGHTHOUSE.

THIS BAND WILL AFFECT LOCATIONS IN AND AROUND HILTON HEAD...
BEAUFORT...TYBEE ISLAND...DAUFUSKIE ISLAND...SAVANNAH...
WILMINGTON ISLAND...KELLER AND RICHMOND HILL.
Special weather statement, Oct 5, 4:29 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT WED OCT 5 2005

SCZ049-050-052100-
CHARLESTON-COASTAL COLLETON-
429 PM EDT WED OCT 5 2005

...FEEDER BAND WITH STRONG WINDS APPROACHING THE CHARLESTON COUNTY
AND COLLETON COUNTY COASTS...

AT 429 PM...RADAR INDICATED A FEEDER BAND ASSOCIATED WITH TROPICAL
STORM TAMMY EXTENDING FROM 9 MILES SOUTHEAST OF SEABROOK ISLAND TO
WILD DUNES...OR ALONG A LINE EXTENDING FROM 15 MILES EAST OF EDISTO
BEACH TO 14 MILES EAST OF CHARLESTON...MOVING WEST AT 40 MPH.

WIND GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED AS THIS BAND MOVES
ACROSS MUCH OF CENTRAL AND SOUTHERN CHARLESTON COUNTY AS WELL AS
SOUTHERN COLLETON COUNTY THROUGH 515 PM. THIS INCLUDES THE
COMMUNITIES OF ISLE OF PALMS...MOUNT PLEASANT...DOWNTOWN
CHARLESTON...WEST ASHLEY...FOLLY BEACH...HOLLYWOOD...EDISTO BEACH...
EDISTO ISLAND...ADAMS RUN.

IN ADDITION TO GUSTY WINDS...TORRENTIAL RAINS MAY PRODUCE MINOR
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 12:26 PM EDTSevere Thunderstorm WarningCHSBeaufort49 min

Nearby

Flash Flood Warnings in South Carolina, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.